Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Cholesterol drug implicated in death from muscle wasting condition
 

Cholesterol drug implicated in death from muscle wasting condition

AstraZeneca has announced that a patient taking their high cholesterol medication Crestor, has died from the medication. It is believed that the drug may have resulted in the person developing rhabdomyolysis which is a severe muscle-wasting condition. The company spokesman points out that 14 million prescriptions have been written for it's cholesterol reducing medication world wide so it is really not a significant risk. Also, all statins are believed to carry some risk of muscle problems. This news follows previous concerns about the safety of the drug.

Source: summary of medical news story as reported by CNN Money - Reuters

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Cholesterol drug implicated in death from muscle wasting condition

Date: 10 January 2005

Source: CNN Money - Reuters

URL: http://money.cnn.com/2005/01/10/news/international/astrazeneca.reut/

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Girl dies from oxygen starvation when accidentally given nitrous oxide by a doctor
  • Girl dies of meningitis after being sent home by doctors with flu
  • Girl in embassy bombing dies from undiagnosed broken ankle infection
  • Girl struggles with school because of undiagnosed learning disabilities
  • Girls misdiagnosis leads to development of computer system to assist doctors in diagnosing patients
  • Girls mystery symptoms diagnosed as latex allergy
  • Girl’s body rejects organ donation as it was wrong blood type
  • Glaucoma awareness needs to be heightened in the Philippines
  • Global influenza resistance to medications
  • Glycemic Index diet has superior results over low fat diet
  • Gold used to direct radiation in prostate cancer
  • Good blood glucose level control by diabetics means less likelihood of nerve damage later.
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise